67.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

In pain months after treatment

5 REPLIES 5
Pablo
Member

Re: In pain months after treatment

So glad I found this thread. I had 3 surgeries last year, 8 chemos and finished rads at the end of January 2015. Under my arm and down below my arm pit (on my ribs) is sore most of the time. Not as bad as some of you have said but it feels as if the whole area is bruised. Some times it's fine and some times it's not. I had the lymph nodes removed from under my arm and now I get episodes of superficial vein thrombosis down my arm. My surgeon said that the nerves around the lymph nodes were damaged during surgery and may or may not ever recover. I know this is going to sound like a contradiction but I also have a large numb area under my arm and around the back of it. The remains of my breast used to be numb too but the feeling has returned there now.

 

I had wondered if it was just me so I'm glad I'm not alone in having these pains so long after surgery. Does it ever end!?!

Jules1064
Member

Re: In pain months after treatment

Thank you for your replies. I feel much more reassured. I have made an apt with my gp to get checked out if nothing changes in a couple of weeks. Hoping it's just long term side effects.

take care

jules

lolly73
Member

Re: In pain months after treatment

Hi, I had wle and rads in 2008 and in july 2015 I had mx due to recurrence. 

 

13 months on, I cannot be without a bra due to pain and tightness. I even sleep in one. I cannot sleep on that side for more than 10 mins and I cannot roll over in bed. I cannot touch that side even to wash, as ribs are too tender from rads 7 years ago. I also have lots of scar tissue from 3 sugeries same side.

 

My nurse doesnt seem too bothered and just says it may always be like this.  Great, Im only 41!

 

 

Jobey68
Member

Re: In pain months after treatment

Hi Jules, painful ribs is an after effect of rads, I finished mine in June and had some really sharp pains on and off, they haven't hurt for a while but I was told it can be ongoing if the ribs are damaged, it can cause a condition called Costochondritis , its natural for us to think the worst with every twinge and of course get yourself checked out other wise you will stay anxious and fearful and I'm sure you've had more than enough of that xx Love Jo 

Weeannie1
Member

Re: In pain months after treatment

Oh Jules. I just read your text and couldn't pass it by. Please contact your BCN for some advice. My wonky boob turned extremely itchy, my skin thickened and my pores were all enlarged. I sooo convinced myself I had IBC because I googled mercilessly and all pointed to that being the cause. I eventually got in contact with the breast clinic because I was making myself ill with worry. Went and had a good going over by both a BCN practitioner and my consultant plus had an ultrasound scan to find out that all these symptoms are also caused by radiotherapy. The relief I felt was enormous. Even if it had turned out to be something sinister, it would have been to my advantage to start tackling it as soon as poss. So please go and see your GP or BCN. The chances are, that there's another reason for your discomfort. Take care Ann x x 

Jules1064
Member

In pain months after treatment

Hi everyone. I had lumpectomy, chemo, mx and rads. Finished treatment at beginning of February 2015. But my stomach and soft tissue area under my ribs feel so tender like I have done 10 rounds in the boxing ring. Some days I don't feel too bad but other times it's so tender. My ribs hurt too if I sleep on my bc side.

i feel so worried its signs bc is back and fed up that I will never feel normal again. Your advice would be appreciated. I feel too scared to contact my bcn in case it is something which I know is daft but I am fed up with the anxiety and worry

 

jules x